Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 69, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Apr 8, 2011, 11:53 PM EDT for 4 counties in Kentucky. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2011, 11:53 PM EDT (03:53 UTC)
- Expired
- Apr 9, 2011, 12:30 AM EDT
- In force
- 37 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Floyd County, KY, Knott County, KY, Letcher County, KY, Pike County, KY
The radar
The Jackson,KY radar (KJKL), 81 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 11:59 PM EDT | HAIL 1 | Dorton, KY | QUARTER SIZE HAIL WAS REPORTED BY THE PUBLIC. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 11:07 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 3.9 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
364
WUUS53 KJKL 090353
SVRJKL
KYC071-119-133-195-090430-
/O.NEW.KJKL.SV.W.0069.110409T0353Z-110409T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1153 PM EDT FRI APR 8 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN FLOYD COUNTY IN SOUTHEAST KENTUCKY...
EXTREME EAST CENTRAL KNOTT COUNTY IN SOUTHEAST KENTUCKY...
NORTHEASTERN LETCHER COUNTY IN SOUTHEAST KENTUCKY...
SOUTHWESTERN PIKE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 1230 AM EDT
* AT 1150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
JONANCY...OR 12 MILES SOUTHWEST OF PIKEVILLE...AND MOVING SOUTHEAST
AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
MYRA...MCROBERTS...BEEFHIDE...DORTON...DUNHAM...JENKINS...
GASKILL...BURDINE...ADAMSON...ROCKHOUSE...LOOKOUT...SHELBY GAP...
ASHCAMP...ELKHORN CITY AND CEDARVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3725 8236 3725 8240 3718 8260 3715 8265
3740 8277 3749 8260 3729 8231 3728 8232
TIME...MOT...LOC 0353Z 308DEG 27KT 3731 8260
WIND...HAIL 60MPH 1.00IN
$$
GEOGERIAN1 follow-up statement
831
WWUS53 KJKL 090423
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1223 AM EDT SAT APR 9 2011
KYC071-119-133-195-090432-
/O.EXP.KJKL.SV.W.0069.000000T0000Z-110409T0430Z/
FLOYD KY-PIKE KY-KNOTT KY-LETCHER KY-
1223 AM EDT SAT APR 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LETCHER...EXTREME
EAST CENTRAL KNOTT...SOUTHWESTERN PIKE AND SOUTHEASTERN FLOYD
COUNTIES WILL EXPIRE AT 1230 AM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED INTO VIRGINIA.
LAT...LON 3725 8236 3725 8240 3718 8260 3715 8265
3740 8277 3749 8260 3729 8231 3728 8232
TIME...MOT...LOC 0422Z 308DEG 27KT 3718 8238
$$
PELTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 11:53 PM EDT, 0 minutes earlier.
Area forecast discussion, Apr 8, 11:53 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1153 PM EDT FRI APR 8 2011 .SHORT TERM.../TONIGHT/...UPDATED THUNDERSTORMS WHICH DEVELOPED ALONG THE FRONT IN THE NORTHERN PORTION OF THE AREA ARE PROGRESSING SOUTHEAST...BEING FED BY WARM AND MOIST INFLOW FROM THE SW. SHEAR PROFILES ARE STILL ALLOWING FOR ROTATION. MODELS SOUNDINGS SUGGEST VERY DRY MID LEVEL AIR IS IN PLACE. THIS COMBINATION IS ALLOWING THE STRONGEST CELLS TO CONTINUE PRODUCING LARGE HAIL. SPC ISSUED ANOTHER WATCH TO COVER THESE...AND HAVE UPDATED THE FORECAST ACCORDINGLY. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TONIGHT/ HAVE EXTENDED THE SEVERE THUNDERSTORM WATCH UNTIL 11 PM IN OUR NE COUNTIES. STORMS CONTINUE TO FIRE IN THE CONVERGENCE ZONE ALONG THE FRONTAL BOUNDARY THERE AS WARM AND MOIST AIR FEEDS NE INTO THE REGION. AS THE STORMS DEVELOP THEY HEAD EAST AND SOUTHEAST. SHEAR PROFILES ARE ALLOWING SUPERCELLULAR STRUCTURES TO DEVELOP...WITH HAIL BEING THE PRIMARY THREAT. ALLOWED THE WATCH TO EXPIRE IN OUR SW COUNTIES WHERE STORMS HAD A TOUGH TIME TAKING OFF DURING THE AFTERNOON AND EARLY EVENING AND DIED OUT COMPLETED TONIGHT. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TONIGHT THROUGH SATURDAY NIGHT/ A NEARLY STATIONARY WARM FRONT IS LOCATED JUST NORTH OF THE OHIO RIVER. GOOD WIND CONVERGENCE ALONG THE FRONT COUPLED WITH A SERIES OF WEAK WAVES MOVING ALONG THE FRONT WILL TRIGGER SOME SHRA AND TSRA THIS AFTERNOON. EXPECTING MORE ACTIVITY ALONG AND NORTH OF THE FRONTAL BNDRY BUT ACTIVITY COULD EXTEND INTO THE MID KY REGION. A SERIES OF WEAK SHORT WAVES TONIGHT WILL TRACK ALONG THE FRONTAL BNDRY THIS EVENING WILL PROVIDE THE IMPETUS FOR WAVES OF PCPN. SUFFICIENT MOISTURE AND HEATING COUPLED WITH THE LIFTING ACTION OF A SHORT WAVE COULD CREATE MARGINALLY SEVERE THUNDERSTORMS. AFTER SUNSET... COOLING EFFECTS FROM LOSS OF SOLAR HEATING WILL SUPRESS CONVECTIVE ACTIVITY AND THE LAST OF THE SHORT WAVES WILL TAKE THE PCPN OUT OF THE STATE. NEXT SHORT WAVE WILL PUSH INTO THE REGION SAT AFTN AND THEN EXIT AGAIN SAT NITE WITH THE FRONTAL BNDRY FINALLY LIFTING FAR ENUF NORTH FOR A TEMPORARY END TO THE THREAT OF PCPN. KY WILL REMAIN IN THE WARM SECTOR SOUTH OF THE WARM FRONT THRU OUT THIS EVENT AND SW WINDS WILL CONTINUE TO PUSH TEMPS TO EVER HIGHER VALUES. EXPECTING LOWER 80S FOR SAT WITH OVERNIGHT LOWS AROUND 60 TONIGHT AND IN THE LOWER 60S SAT NIGHT. QUICK UPDATE TO THIS FCST TO INCLUDE A SEVERE THUNDERSTORM WATCH FOR ALL OF EASTERN KENTUCKY UNTIL 9 PM. AIRMASS HAS BECOME VERY UNSTABLE AND EXPECTING A SHORT WAVE ALONG THE FRONTAL BNDRY TO WAVE THAT BNDRY INTO OUR AREA AND ADD THE ADDITIONAL LIFT TO INITIATE STORMS. .LONG TERM.../SUNDAY THROUGH FRIDAY/ FOCUS FOR THE EARLY PORTION OF THE EXTENDED PERIOD CENTERS AROUND THE DEEP TROF CURRENTLY LOCATED OVER THE WEST COAST. LATEST MODEL SUITE REMAINS IN FAIRLY GOOD AGREEMENT WITH THE LONG WAVE PATTERN THROUGH THE BEGINNING OF NEXT WEEK WITH A SLOWER PROGRESSION OF THE ASSOCIATED SFC LOW AND ATTENDANT COLD FRONT. WILL BEGIN THE PERIOD ON SUNDAY WITH POTENTIALLY RECORD BREAKING WARMTH AS THE UPPER LEVEL RIDGE OVER THE EASTERN U.S. SHARPENS IN RESPONSE TO THE APPROACHING TROF. LATEST ROUND OF MOS IS STILL SELLING HIGHS IN THE LOWER 90S ACROSS THE COAL FIELDS. NOT QUITE READY TO BITE DOWN ON THAT JUST YET AND WILL WAIT TO SEE ONE MORE ROUND OF DRAMATIC HIGHS COME IN...BUT FOR NOW HAVE BUMPED TEMPS UP INTO THE MID AND UPPER 80S. SUNDAY NIGHT WILL SEE AN INCREASE IN LOW LEVEL MOISTURE AS A 50KT LOW LEVEL JET BEGINS RAMPING UP AHEAD OF THE TROF. CURRENT CONSENSUS THEN HAS THE SFC LOW AROUND THE GREAT LAKES AREA WITH THE COLD FRONT SWINGING THRU EASTERN KENTUCKY FROM LATE MORNING THRU EARLY EVENING...AND HAVE CENTERED HIGHEST POPS AROUND 18Z FOR THE AREA. CONCERNING THE SEVERE THREAT...SOUNDINGS CONTINUE TO INDICATE A FAIR AMOUNT OF INSTABILITY ASSOCIATED WITH THE FROPA WITH AROUND 1000J/KG AND LI/S IN THE -4 TO -6 C RANGE. WITH THE POTENTIALLY QLCS NATURE OF THE FRONT AND NEARLY VERTICAL ISENTROPIC SURFACES...WOULD EXPECT THE BIGGEST THREAT TO BE DAMAGING WINDS ASSOCIATED WITH THE LINE AS IT MOVES THRU OUR AREA. WITH THE 700MB TROF LAGGING BEHIND THE FRONT...HAVE KEPT LOW END CHANCE POPS THRU THE EVENING AND OVERNIGHT HOURS ON MONDAY TO ACCOUNT FOR ANY POST FRONTAL SHOWERS INTO THE DAY ON TUESDAY. REMAINDER OF THE PERIOD LOOKS RELATIVELY BENIGN AS HIGH PRESSURE BUILDS OVER THE OHIO VALLEY BENEATH A TRANSIENT FLAT RIDGE THRU WEDNESDAY...BY WHICH TIME THE EURO...GFS...AND GEM ALL START TAKING THEIR OWN APPROACH WITH THE NEXT WAVE CROSSING THE PLAINS. THIS FAR OUT...OPTED TO MAINTAIN CONTINUITY WITH THE INHERITED GRIDS AND THE NEIGHBORS AND WILL CONTINUE WITH SLIGHT CHANCE POPS TO ROUND OUT THE PERIOD. && .AVIATION.../00Z TO 24Z/ ISOLATED THUNDERSTORMS PERSISTED AT THE START OF THE FORECAST PERIOD...WITH IFR OR WORSE CONDITIONS. OUTSIDE OF STORMS...CONDITIONS WERE LARGELY VFR. HOWEVER...WHERE STORMS HAVE DROPPED SIGNIFICANT PRECIP...THERE IS WAS VALLEY FOG DEVELOPING BY 00Z. THE STORMS WERE FIRING ALONG A COLD FRONT LAID OUT EAST/WEST NEAR INTERSTATE 64. THE STORMS SHOULD BECOME MORE SPARSE WITH TIME TONIGHT. HOWEVER...MVFR CEILINGS ARE LIKELY TO DEVELOP OVERNIGHT...AFTER ABOUT 04Z. VALLEY FOG WILL ALSO BECOME MORE PREVALENT...BUT IS NOT EXPECTED TO BE A PROBLEM AT TAF SITES. MVFR CEILINGS AND VALLEY FOG SHOULD GIVE WAY TO VFR CONDITIONS LATE SATURDAY MORNING. ADDITIONAL THUNDERSTORM MAY DEVELOP SATURDAY AFTERNOON...AND HAVE INCLUDED A PROB30 GROUP IN TAFS. && .JKL WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 5 AM EDT SATURDAY FOR KYZ058-059- 108>115-118-120. && SHORT TERM...DUSTY/HAL LONG TERM....MB AVIATION...HAL
Hazardous weather outlook, Apr 8, 3:30 PM EDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 330 PM EDT FRI APR 8 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-092230- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 330 PM EDT FRI APR 8 2011 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT. SOME STORMS COULD BECOME SEVERE THIS EVENING WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREAT. HOWEVER...AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE ALSO POSSIBLE SATURDAY...SATURDAY NIGHT AND SUNDAY NIGHT THROUGH MONDAY NIGHT. THERE IS ALSO A SLIGHT CHANCE FOR THUNDERSTORMS THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO CALL IN ANY INSTANCES OF WIND DAMAGE... LARGE HAIL...FUNNEL CLOUDS OR TORNADOES TO THE NATIONAL WEATHER SERVICE THIS EVENING. DUSTY
In the hours before
Local storm report, Apr 8, 10:46 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
1046 PM EDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL MAYTOWN 37.85N 83.47W
04/08/2011 E0.88 INCH WOLFE KY TRAINED SPOTTER
0407 PM HAIL SALT LICK 38.12N 83.62W
04/08/2011 E0.50 INCH BATH KY TRAINED SPOTTER
PEA SIZED TO DIME SIZED HAIL.
0409 PM HAIL 1 W WELLINGTON 37.92N 83.52W
04/08/2011 M0.75 INCH MENIFEE KY TRAINED SPOTTER
0409 PM HAIL 10 W PAINTSVILLE 37.82N 82.99W
04/08/2011 M0.88 INCH MAGOFFIN KY TRAINED SPOTTER
0427 PM HAIL LEISURE 38.04N 83.33W
04/08/2011 E1.00 INCH MORGAN KY TRAINED SPOTTER
5144 HWY 1022
0441 PM HAIL RELIEF 37.95N 83.00W
04/08/2011 M0.75 INCH MORGAN KY TRAINED SPOTTER
0441 PM HAIL RELIEF 37.95N 83.00W
04/08/2011 E1.00 INCH MORGAN KY TRAINED SPOTTER
0445 PM HAIL CROCKETT 37.99N 83.09W
04/08/2011 E1.50 INCH MORGAN KY TRAINED SPOTTER
0505 PM HAIL 6 NW PAINTSVILLE 37.88N 82.88W
04/08/2011 E0.50 INCH JOHNSON KY TRAINED SPOTTER
0505 PM HAIL 2 N PAINTSVILLE 37.85N 82.81W
04/08/2011 M0.88 INCH JOHNSON KY TRAINED SPOTTER
0512 PM HAIL 3 WSW PRESTONSBURG 37.66N 82.82W
04/08/2011 M0.75 INCH FLOYD KY NWS EMPLOYEE
0518 PM HAIL PRESTONSBURG 37.67N 82.77W
04/08/2011 M0.50 INCH FLOYD KY TRAINED SPOTTER
0518 PM HAIL 3 NW ANNVILLE 37.35N 84.00W
04/08/2011 E0.50 INCH JACKSON KY AMATEUR RADIO
HAIL SLIGHTLY LARGER THAN PEA SIZED COVERED THE GROUND UP
TO AN INCH DEEP.
0537 PM HAIL 2 NNW BETSY LAYNE 37.58N 82.65W
04/08/2011 E0.88 INCH FLOYD KY TRAINED SPOTTER
0545 PM HAIL PIKEVILLE 37.48N 82.51W
04/08/2011 E0.88 INCH PIKE KY TRAINED SPOTTER
0545 PM HAIL PIKEVILLE 37.48N 82.51W
04/08/2011 E0.75 INCH PIKE KY BROADCAST MEDIA
0555 PM HAIL MELVIN 37.35N 82.70W
04/08/2011 E1.50 INCH FLOYD KY BROADCAST MEDIA
0558 PM HAIL PIKEVILLE 37.48N 82.51W
04/08/2011 E0.50 INCH PIKE KY EMERGENCY MNGR
0602 PM HAIL 1 E DORTON 37.28N 82.56W
04/08/2011 E1.25 INCH PIKE KY EMERGENCY MNGR
DORTON CREEK ROAD OFF OF HWY 23.
0700 PM HAIL CLAY CITY 37.86N 83.93W
04/08/2011 M1.25 INCH POWELL KY TRAINED SPOTTER
0705 PM HAIL CLAY CITY 37.86N 83.93W
04/08/2011 M1.00 INCH POWELL KY FIRE DEPT/RESCUE
0706 PM HAIL STANTON 37.85N 83.86W
04/08/2011 E1.25 INCH POWELL KY LAW ENFORCEMENT
0709 PM HAIL STANTON 37.85N 83.86W
04/08/2011 E1.00 INCH POWELL KY NWS EMPLOYEE
0710 PM HAIL 2 SW CLAY CITY 37.84N 83.95W
04/08/2011 M1.75 INCH POWELL KY TRAINED SPOTTER
GOLF BALL HAIL FALLING ON HAPPY TOP ROAD.
0716 PM HAIL 2 N PAINTSVILLE 37.85N 82.81W
04/08/2011 E0.50 INCH JOHNSON KY TRAINED SPOTTER
0730 PM HAIL 2 ESE STANTON 37.84N 83.82W
04/08/2011 E1.75 INCH POWELL KY PUBLIC
0752 PM HAIL 1 N CAMPTON 37.75N 83.55W
04/08/2011 E1.75 INCH WOLFE KY PUBLIC
0941 PM HAIL 3 E EZEL 37.89N 83.39W
04/08/2011 E0.25 INCH MORGAN KY TRAINED SPOTTER
0943 PM HAIL OIL SPRINGS 37.81N 82.94W
04/08/2011 E0.50 INCH JOHNSON KY TRAINED SPOTTER
0957 PM HAIL 1 W PAINTSVILLE 37.82N 82.83W
04/08/2011 E1.50 INCH JOHNSON KY TRAINED SPOTTER
1037 PM HAIL HENDRICKS 37.69N 83.12W
04/08/2011 E1.00 INCH MAGOFFIN KY NWS EMPLOYEE
NICKEL TO QUARTER SIZE HAIL WAS FALLING NEAR THE JUNCTION
OF ROUTES 30 AND 1090.
&&
HALLocal storm report, Apr 8, 10:50 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1050 PM EDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 PM HAIL 2 W PIKEVILLE 37.48N 82.55W
04/08/2011 E1.00 INCH PIKE KY PUBLIC
&&
ABELocal storm report, Apr 8, 10:52 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1052 PM EDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 PM HAIL 3 S ROYALTON 37.63N 83.02W
04/08/2011 E1.00 INCH MAGOFFIN KY TRAINED SPOTTER
&&
ABELocal storm report, Apr 8, 11:11 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1111 PM EDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 PM HAIL VIRGIE 37.33N 82.58W
04/08/2011 E1.25 INCH PIKE KY TRAINED SPOTTER
THE HAIL WAS BIGGER THAN QUARTERS
&&
DSHALLENSpecial weather statement, Apr 8, 11:43 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1143 PM EDT FRI APR 8 2011 KYZ110-113-118-120-090430- FLOYD-PIKE-KNOTT-LETCHER- 1143 PM EDT FRI APR 8 2011 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 1230 AM EDT SATURDAY MORNING... SOUTHERN FLOYD... SOUTHWESTERN PIKE... EAST CENTRAL KNOTT AND NORTHEASTERN LETCHER. AT 1143 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GLO...OR 12 MILES NORTHEAST OF HINDMAN...MOVING SOUTHEAST AT 40 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...LIGON AROUND 1150 PM EDT...SPEIGHT AROUND 1155 PM EDT...JONANCY AROUND MIDNIGHT EDT...DORTON AROUND 1205 AM EDT...LOOKOUT AROUND 1210 AM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO AN INCH AND A HALF PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND HAIL UP TO THE SIZE OF NICKELS IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EDT SATURDAY MORNING FOR SOUTHEASTERN KENTUCKY. GEOGERIAN
Local storm report, Apr 8, 11:51 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1151 PM EDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 PM HAIL 2 S CAMPTON 37.71N 83.55W
04/08/2011 E1.00 INCH WOLFE KY NWS EMPLOYEE
&&
DSHALLENThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 8:08 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Magoffin, Perry, Wolfe | 25 min |
| Apr 8, 8:49 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Morgan, Rowan | 41 min |
| Apr 8, 8:49 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Magoffin, Morgan, Rowan | 26 min |
| Apr 8, 9:13 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Magoffin, Morgan | 47 min |
| Apr 8, 9:19 PM EDT | Areal Flood Advisory | JKL | Bath, Elliott, Johnson, Magoffin, Menifee, Morgan and 1 more | 3 hr |
| Apr 8, 9:26 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Morgan, Powell, Wolfe | 49 min |
| Apr 8, 9:28 PM EDT | Severe Thunderstorm Warning | JKL | Martin | 32 min |
| Apr 8, 9:45 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Magoffin, Martin, Morgan, Pike | 45 min |
| Apr 8, 9:48 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Magoffin, Morgan, Wolfe | 42 min |
| Apr 8, 9:55 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee, Montgomery, Powell, Wolfe | 50 min |
| Apr 8, 9:59 PM EDT | Severe Thunderstorm Warning | JKL | Magoffin, Morgan | 31 min |
| Apr 8, 10:07 PM EDT | Areal Flood Advisory | JKL | Floyd, Johnson, Magoffin, Martin, Menifee, Montgomery and 4 more | 2 hr |
| Apr 8, 10:27 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Knott, Magoffin, Martin, Pike | 63 min |
| Apr 8, 10:30 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Knott, Magoffin, Morgan and 1 more | 45 min |
| Apr 8, 10:48 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee, Powell, Wolfe | 42 min |
| Apr 8, 10:53 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Knott, Magoffin, Pike | 2 hr |
| Apr 8, 11:26 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Magoffin, Wolfe | 49 min |
| Apr 9, 12:03 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Perry | 42 min |
| Apr 9, 12:48 AM EDT | Areal Flood Advisory | JKL | Breathitt | 103 min |
| Apr 9, 11:59 AM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Rowan | 46 min |
| Apr 9, 12:06 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Rowan | 39 min |
| Apr 9, 1:14 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Letcher, Pike | 46 min |
| Apr 9, 1:40 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Rockcastle | 50 min |
| Apr 9, 1:44 PM EDT | Tornado Warning | JKL | Estill, Menifee, Montgomery, Powell, Wolfe | 31 min |
| Apr 9, 1:48 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee, Menifee, Powell, Wolfe | 42 min |
| Apr 9, 1:50 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Pike | 40 min |
| Apr 9, 1:51 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Letcher, Pike | 28 min |
| Apr 9, 1:54 PM EDT | Tornado Warning | JKL | Laurel, Pulaski, Rockcastle | 36 min |
| Apr 9, 1:58 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Owsley, Rockcastle | 47 min |
| Apr 9, 2:01 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Elliott, Menifee, Montgomery, Morgan, Rowan | 44 min |
| Apr 9, 2:05 PM EDT | Tornado Warning | JKL | Elliott, Magoffin, Menifee, Morgan, Wolfe | 40 min |
| Apr 9, 2:20 PM EDT | Areal Flood Advisory | JKL | Bath, Estill, Fleming, Menifee, Montgomery, Powell and 2 more | 4 hr |
| Apr 9, 2:20 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Lee, Magoffin, Morgan and 1 more | 40 min |
| Apr 9, 2:23 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Knox, Laurel, Pulaski, Rockcastle | 37 min |
| Apr 9, 2:27 PM EDT | Tornado Warning | JKL | Floyd, Johnson, Magoffin, Morgan | 33 min |
| Apr 9, 2:31 PM EDT | Tornado Warning | JKL | Clay, Knox, Laurel, Pulaski | 44 min |
| Apr 9, 2:32 PM EDT | Tornado Warning | JKL | Clay, Jackson, Laurel, Owsley | 43 min |
| Apr 9, 2:36 PM EDT | Severe Thunderstorm Warning | JKL | Knox, Laurel, McCreary, Pulaski, Wayne, Whitley | 24 min |
| Apr 9, 2:43 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Floyd, Johnson, Knott, Lee and 6 more | 47 min |
| Apr 9, 2:58 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 1 more | 32 min |
| Apr 9, 3:01 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Leslie, Owsley, Perry | 29 min |
| Apr 9, 3:05 PM EDT | Flash Flood Warning | JKL | Pike | 4 hr |
| Apr 9, 3:10 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan, Knox, Laurel, Leslie, Whitley | 50 min |
| Apr 9, 3:11 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Johnson, Knott, Letcher, Magoffin and 3 more | 109 min |
| Apr 9, 3:14 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Knott, Letcher, Magoffin and 3 more | 46 min |
| Apr 9, 3:21 PM EDT | Tornado Warning | JKL | Knott, Leslie, Letcher, Perry, Pike | 39 min |
| Apr 9, 3:26 PM EDT | Tornado Warning | JKL | Bell, Harlan, Leslie, Letcher, Perry | 34 min |
| Apr 9, 3:30 PM EDT | Tornado Warning | JKL | Floyd, Pike | 45 min |
| Apr 9, 3:42 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan | 18 min |
| Apr 9, 4:14 PM EDT | Areal Flood Advisory | JKL | Breathitt | 3 hr |
| Apr 9, 4:58 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Leslie | 47 min |
| Apr 9, 5:03 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Harlan, Knott, Leslie, Letcher and 3 more | 2 hr |
| Apr 9, 5:29 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Leslie, Letcher, Perry | 35 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.